Asymptotics for some polynomial patterns in the primes

Pierre Bienvenu

Research output: Contribution to journalArticle (Academic Journal)peer-review

233 Downloads (Pure)


We prove asymptotic formulae for sums of the form where K is a convex body, each Fi is either the von Mangoldt function or the representation function of a quadratic form, and = (1, ...,t) is a system of linear forms of finite complexity. When all the functions Fi are equal to the von Mangoldt function, we recover a result of Green and Tao, while when they are all representation functions of quadratic forms, we recover a result of Matthiesen. Our formulae imply asymptotics for some polynomial patterns in the primes. For instance, they describe the asymptotic behaviour of the number of k-term arithmetic progressions of primes whose common difference is a sum of two squares.The paper combines ingredients from the work of Green and Tao on linear equations in primes and that of Matthiesen on linear correlations amongst integers represented by a quadratic form. To make the von Mangoldt function compatible with the representation function of a quadratic form, we provide a new pseudorandom majorant for both - an average of the known majorants for each of the functions - and prove that it has the required pseudorandomness properties.

Original languageEnglish
Pages (from-to)1-50
Number of pages50
JournalProceedings of the Royal Society of Edinburgh: Section A Mathematics
Early online date17 Jan 2019
Publication statusE-pub ahead of print - 17 Jan 2019


  • configurations of primes
  • prime values of polynomials
  • Green-Tao method


Dive into the research topics of 'Asymptotics for some polynomial patterns in the primes'. Together they form a unique fingerprint.

Cite this